Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 30, 2017, 2:04 PM EDT for Stewart County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2017, 2:04 PM EDT (18:04 UTC)
- Expired
- Aug 30, 2017, 2:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Stewart County, GA
The radar
The Ft Rucker radar (KEOX), 91 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
543
WWUS82 KFFC 301804
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
204 PM EDT WED AUG 30 2017
GAZ089-090-102-301830-
Chattahoochee GA-Stewart GA-Muscogee GA-
204 PM EDT WED AUG 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTAHOOCHEE...
STEWART AND SOUTHERN MUSCOGEE COUNTIES UNTIL 230 PM EDT...
At 203 PM EDT...a line of strong thunderstorms was along a line
extending from near Seale to near Suttons Corner...and moving east at
30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lumpkin, Richland, Fort Benning/lawson Army Air Fld, Charles, Sand
Hill, Westville, Battle Park, Jamestown/south Fort Benning, Troutman,
Omaha, Sanford, Custer Road Terrace, Louvale and Providence Canyon
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8491 3195 8496 3198 8496 3197 8504
3199 8507 3209 8504 3213 8506 3218 8501
3220 8496 3222 8498 3222 8493 3225 8492
3226 8489 3230 8494 3233 8501 3238 8497
3239 8499 3243 8488 3203 8465 3192 8466
TIME...MOT...LOC 1803Z 258DEG 26KT 3224 8517 3164 8483
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 30, 10:53 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 30, 10:53 AM EDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1053 AM EDT Wed Aug 30 2017 .UPDATE... Minor adjustments made to pop/weather elements mainly to confine slight thunder mention in afternoon period to southern portions of central GA. Otherwise main precip shield should be in the form of showers as moisture isentropically lifts along lingering high pressure wedge primarily stabilizing the northern majority. Evening activity staying across the NW is closest to any impulses and better forcing still far east of Harvey, though elevated instability could have some isolated thunder farther north overnight. Nothing strong to severe expected for the near term. Previous discussion follows and most everything else is on track. Baker && .PREV DISCUSSION... /Issued 757 AM EDT Wed Aug 30 2017/ .SHORT TERM /Today through Thursday/... Wet conditions will prevail through the short term, with ample cloud cover and precip activity keeping temperatures below normal. Early this morning, generally sprinkles have been present in far west central Georgia due to just enough isentropic upglide. These showers will spread northeast across the state today, and have opted to go above guidance and largely have likely to categorical pops over the area. Lingering wedge of high pressure will keep the environment generally stable, but still can not rule out thunderstorms, particularly over portions of the western and southern CWA. For now, have limited thunder chances to slight chance and have them accompanying the highest pop areas. The result may be a little heavy handed in the north. Regardless, thunderstorm activity will be general in nature and do not anticipate any severe storms. As for rainfall amounts, see the Hydrology section below. Overnight tonight, best pops shift to north Georgia, but have maintained likely pops in that area through Thursday morning, with generally good chance everywhere else. Have removed any mention of thunder through the overnight hours. Better instability and shear in place over the state Thursday as a warm front lifts northward, and expect better coverage of thunderstorms. A strong to severe storm cannot be ruled out, and SPC does have a portion of the area in a marginal risk for severe storms. Within this risk area is a non- zero tornado chance for areas north of a line from Carrollton to Blairsville as just enough CAPE combines with favorable low and mid- level shear to support the possible development of mesocyclones. For now, looks like the highest threat would be during peak heating hours. Temperatures through the short term will be below normal, particularly today due to the lack of insolation. Generally trended towards the cool side of guidance, with highs across north Georgia barely reaching the mid 70s, and highs over the southern CWA in the low to mid 80s. 31 && .LONG TERM /Thursday Night through Tuesday/... The start of the long term looks to have the remains of Harvey about to exit n MS and cross TN, Thursday night and Friday. This will favor n and e GA with the highest rain chances. This will also put the far nw forecast area, roughly Carroll to Fannin counties and n and w, with a marginal risk for tornadoes Thursday night. As Harvey continues to move ne after Friday, rain chances will diminish into Saturday. Otherwise GFS and European models struggle will moisture return Sunday and Monday that will mainly affect central Ga with small rain chances. More significant moisture return is forecast on Tuesday ahead of an approaching cold front. Forecast temperatures are running around normal, to up to 5 degrees below normal, this long term period. BDL && .HYDROLOGY... Persistent moist/wet environment will last into the weekend, and today through Saturday rainfall totals are 1 to 3 inches, with the 2.5 to 3.5 inches possible in the northeast Georgia mountains. At this time, given the recent lull in precip activity over the last one to two weeks, the area should be able to handle this amount of rainfall over the four day period without issue. That being said, rain may be heavy at times, and heavy showers or thunderstorms training over the same area could produce localized (flash) flooding. Stay tuned to changes in the forecast. && .AVIATION... 12Z Update... VFR conditions across the area will degrade quickly as rain coverage expands over the state. Although mainly showers are expected, embedded isolated thunderstorms are possible, particularly over western and middle Georgia. Winds will be E-ESE at 5-10kt through the period. Once cigs degrade, expect IFR to MVFR through the period. //ATL Confidence...12Z Update... Medium on timing of lowering cigs and precip. High on all other elements. 31 && .PRELIMINARY POINT TEMPS/POPS... Athens 74 66 81 70 / 70 50 90 70 Atlanta 75 69 81 71 / 90 70 80 70 Blairsville 72 64 74 66 / 80 80 90 90 Cartersville 74 68 80 70 / 100 70 90 70 Columbus 81 73 86 74 / 80 50 70 50 Gainesville 73 67 77 69 / 80 70 90 80 Macon 80 71 87 72 / 60 40 70 50 Rome 76 68 82 70 / 90 70 80 80 Peachtree City 75 69 82 70 / 100 60 80 70 Vidalia 85 72 90 74 / 40 30 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...31/Baker LONG TERM....BDL AVIATION...31
Hazardous weather outlook, Aug 30, 10:56 AM EDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1056 AM EDT Wed Aug 30 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-311500- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1056 AM EDT Wed Aug 30 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms are possible this afternoon mainly across southern portions of central Georgia. Overnight the isolated threat could spread farther north, though nothing strong to severe is expected. The main hazards will be occasional lightning and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... There will be a chance of thunderstorms on Thursday. There is a marginal risk for brief tornados over far northwest Georgia, along and northwest of a line from Carroll to Fannin counties. Otherwise, the main hazards will be Occasional lightning and heavy rainfall. There will be a chance of thunderstorms across the area on Friday, across mainly central Georgia Saturday through Monday, and across the area on Tuesday. The main hazards will be occasional lightning and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 30, 2:04 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
204 PM EDT WED AUG 30 2017
GAZ089-090-102-301830-
Chattahoochee GA-Stewart GA-Muscogee GA-
204 PM EDT WED AUG 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHATTAHOOCHEE...
STEWART AND SOUTHERN MUSCOGEE COUNTIES UNTIL 230 PM EDT...
At 203 PM EDT...a line of strong thunderstorms was along a line
extending from near Seale to near Suttons Corner...and moving east at
30 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Lumpkin, Richland, Fort Benning/lawson Army Air Fld, Charles, Sand
Hill, Westville, Battle Park, Jamestown/south Fort Benning, Troutman,
Omaha, Sanford, Custer Road Terrace, Louvale and Providence Canyon
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3192 8491 3195 8496 3198 8496 3197 8504
3199 8507 3209 8504 3213 8506 3218 8501
3220 8496 3222 8498 3222 8493 3225 8492
3226 8489 3230 8494 3233 8501 3238 8497
3239 8499 3243 8488 3203 8465 3192 8466
TIME...MOT...LOC 1803Z 258DEG 26KT 3224 8517 3164 8483
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 2:31 PM EDT | Special Weather Statement | FFC | Marion, Stewart, Sumter, Webster | 44 min |
| Aug 30, 3:01 PM EDT | Severe Thunderstorm Warning | FFC | Marion, Schley, Sumter, Webster | 44 min |
| Aug 30, 3:22 PM EDT | Special Weather Statement | FFC | Sumter | 23 min |
| Aug 30, 3:44 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 46 min |
| Aug 30, 4:27 PM EDT | Tornado Warning | FFC | Dodge, Telfair, Wilcox | 48 min |
| Aug 30, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 46 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.